Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 15, 1997, 4:42 PM EDT for Cook County, Georgia. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 15, 1997, 4:42 PM EDT (20:42 UTC)
- Expired
- May 15, 1997, 5:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Cook County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:50 PM EDT | Thunderstorm Wind | Countywide, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 152042 RRA SVRTLH GAC075-152145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 PM EDT THU MAY 15 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...COOK COUNTY AT 440 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM IN COOK COUNTY WEST OF ADEL MOVING TO THE SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT THE ADEL AREA BY 505 PM EDT. THIS STORM IS PART OF A LINE OF THUNDERSTORMS THAT HAVE A HISTORY OF PRODUCING LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHtER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:11 PM EDT, 31 minutes earlier.
Area forecast discussion, May 15, 4:11 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EDT THU MAY 15 1997 LTL TIME FOR DISCUSSION AS CURRENTLY HV WIDESPREAD HAIL EVENT. NO SIG CHANGES TO PKGS XCPT TO UPDATE FOR TSTRM ACTIVITY. #4
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:44 PM EDT | Severe Thunderstorm Warning | TAE | Early | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.